Ask an expert
Question

15 Jan 2003

Ritalin
Please inform me of the side effects of this drug and does it stunt ones growth?
Answer 305 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Chele, the most common side effects include insomnia, decreased appetite, stomach discomfort, nervousness, dry mouth and sweating. Growth retardation has been reported, but this is mostly counter-acted by taking drug-free holidays. It is definitely uncommon for someone’s head to keep on growing while the rest of his body doesn’t (like suggested in the posting above).
I thing that before a child is put on Ritalin® he should be seen by a child psychiatrist and a child psychologist. Feedback also needs to be acquired from his teachers and even an occupational therapist if necessary. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18601 votes
Vote